Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Austin/San Antonio, TX

March 13, 202528 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 13, 2025, 1:17 PM CDT for 28 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 1:17 PM CDT (18:17 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 14, 2025, 9:00 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3548 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS84 KEWX 131817
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
117 PM CDT Thu Mar 13 2025

...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC
FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY
AFTERNOON AND EARLY EVENING...

.A dryline and Pacific cold front are expected to move across 
South Central Texas during the day Friday. Strong west to 
northwest winds and very dry air behind the front will bring 
critical fire weather conditions across much of the region. These 
conditions will quickly spread eastward, becoming widespread along
and west of the I-35 corridor by noon. Sustained westerly winds 
of 15 to 25 mph and gusts to 35 mph will coincide with RH values 
of of 5 to 15 percent along and west of the I-35 corridor Friday 
afternoon and early evening. Winds are forecast to diminish after 
sunset Friday. Stronger winds are forecast across all of South-
Central Texas on Saturday, and combined with a very dry air 
across the region will result in another critical fire weather 
day.

TXZ171>173-183>192-202>206-217>220-228-140900-
/O.UPG.KEWX.FW.A.0004.250314T1700Z-250315T0200Z/
/O.NEW.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/
/O.NEW.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Maverick-Zavala-Frio-Atascosa-Dimmit-
117 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR
CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS 
PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 
CORRIDOR...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE
SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND 
I-35 CORRIDOR...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also
been issued for gusty winds and low humidity from Saturday 
afternoon through Saturday evening.

* AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio 
  Grande Plains, and I-35 corridor.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...For Friday, west to northwest winds 15 to 25 mph with
  gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with
  gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 to 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ193-194-207>209-221>225-140900-
/O.NEW.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/
Bastrop-Lee-Guadalupe-Caldwell-Fayette-Wilson-Karnes-Gonzales-
De Witt-Lavaca-
117 PM CDT Thu Mar 13 2025

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL OF SOUTH-CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Fire Weather Watch for gusty winds and low humidity, which is in 
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...All of South-Central Texas

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
901 
WWUS84 KEWX 131832 AAA
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Austin/San Antonio TX
132 PM CDT Thu Mar 13 2025

...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC
FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY
AFTERNOON AND EARLY EVENING...

.A dryline and Pacific cold front are expected to move across
South Central Texas during the day Friday. Strong west to
northwest winds and very dry air behind the front will bring
critical fire weather conditions across much of the region. These
conditions will quickly spread eastward, becoming widespread
along and west of the I-35 corridor by noon. Sustained westerly
winds of 15 to 25 mph and gusts to 35 mph will coincide with RH
values of of 5 to 15 percent along and west of the I-35 corridor
Friday afternoon and early evening. Winds are forecast to
diminish after sunset Friday. Stronger winds are forecast across
all of South- Central Texas on Saturday, and combined with a very
dry air across the region will result in another critical fire
weather day.

TXZ193-194-207-208-221-140900-
/O.EXA.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/
/O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/
Bastrop-Lee-Guadalupe-Caldwell-Wilson-
132 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
FRIDAY FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN
EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND
I-35 CORRIDOR...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS 
ACROSS ALL OF SOUTH-CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also
been issued for gusty winds and low humidity from Saturday 
afternoon through Saturday evening.

* AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio 
  Grande Plains, and I-35 corridor.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...For Friday, west to northwest winds 15 to 25 mph with
  gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with
  gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 to 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ171>173-183>192-202>206-217>220-228-140900-
/O.CON.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/
/O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Maverick-Zavala-Frio-Atascosa-Dimmit-
132 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
FRIDAY FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN
EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND
I-35 CORRIDOR...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS 
ACROSS ALL OF SOUTH-CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also
been issued for gusty winds and low humidity from Saturday 
afternoon through Saturday evening.

* AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio 
  Grande Plains, and I-35 corridor.

* TIMING...For the Red Flag Warning, from noon to 9 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...For Friday, west to northwest winds 15 to 25 mph with
  gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with
  gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 to 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ209-222>225-140900-
/O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/
Fayette-Karnes-Gonzales-De Witt-Lavaca-
132 PM CDT Thu Mar 13 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS
ACROSS ALL OF SOUTH-CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Fire Weather Watch for gusty winds and low humidity, which is in 
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...All of South-Central Texas

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
137 
WWUS84 KEWX 140728
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
228 AM CDT Fri Mar 14 2025

...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC
FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY
AFTERNOON AND EARLY EVENING...

.A dryline and Pacific cold front are expected to move across
South Central Texas today. Strong west to northwest winds and 
very dry air behind the front will bring critical fire weather 
conditions across much of South Central Texas. These conditions 
will quickly spread eastward, becoming widespread along and west 
of the I-35 corridor. Sustained winds of 15 to 30 mph with gusts 
to 45 mph will coincide with minimum RH values of 5 to 15 percent 
along and west of the I-35 corridor late this morning through 
early this evening. Winds are forecast to diminish after sunset. 
Strong winds and very dry air are forecast across all of South 
Central Texas on Saturday and will result in another critical fire
weather day.

TXZ171>173-183>194-202>208-217>221-228-142000-
/O.EXT.KEWX.FW.W.0004.250314T1500Z-250315T0200Z/
/O.EXT.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-
Atascosa-Wilson-Dimmit-
228 AM CDT Fri Mar 14 2025

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE
SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND
I-35 CORRIDOR...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL
OF SOUTH-CENTRAL TEXAS...

* AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio
  Grande Plains, and I-35 corridor.

* TIMING...For the Red Flag Warning, from 10 AM this morning to 
  9 PM CDT this evening. For the Fire Weather Watch, from 
  Saturday morning through Saturday evening.

* WINDS...West to northwest 15 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ209-222>225-142000-
/O.EXT.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
Fayette-Karnes-Gonzales-De Witt-Lavaca-
228 AM CDT Fri Mar 14 2025

...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL OF SOUTH-CENTRAL TEXAS...

* AFFECTED AREA...All of South Central Texas

* TIMING...From Saturday morning through Saturday evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
252 
WWUS84 KEWX 141908
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
208 PM CDT Fri Mar 14 2025

...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC
FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY
AND SATURDAY...

.A dryline and Pacific cold front is moving across South Central 
Texas today. Strong west to northwest winds and very dry air 
behind the front are bringing critical fire weather conditions 
across much of South Central Texas. Sustained winds of 15 to 30 
mph with gusts to 45 mph will coincide with minimum RH values of 5
to 15 percent along and west of the I-35 corridor through early 
this evening. Winds are forecast to diminish after sunset. Strong 
winds and very dry air are forecast across all of South Central 
Texas on Saturday and will result in another critical fire weather
day and another Red Flag Warning has been issued.

TXZ171>173-183>194-202>208-217>221-228-150615-
/O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
/O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/
/O.CON.KEWX.FW.W.0004.000000T0000Z-250315T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-
Atascosa-Wilson-Dimmit-
208 PM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS
PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio
  Grande Plains, and I-35 corridor.

* TIMING...For the first Red Flag Warning, until 9 PM CDT this 
  evening. For the second Red Flag Warning, from 10 AM to 9 PM 
  CDT Saturday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* TEMPERATURES...Up to 95.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ209-222>225-150615-
/O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
/O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/
Fayette-Karnes-Gonzales-De Witt-Lavaca-
208 PM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Coastal Plains.

* TIMING...From 10 AM to 9 PM CDT Saturday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 81.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:27 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 13, 12:27 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1227 PM CDT Thu Mar 13 2025

...New AVIATION...

.UPDATE...
Issued at 1020 AM CDT Thu Mar 13 2025

Dense fog across the Coastal Plains has quickly eroded and we allowed
the Dense Fog Advisory to expire at 10 AM. Raised high temperatures
today a couple of degrees in some spots, mainly west of I-35 to the
Rio Grande where low dew points are in place.

&&

.SHORT TERM...
(Today through Friday)
Issued at 252 AM CDT Thu Mar 13 2025

Key Messages:

- Critical fire weather conditions again Friday.

- Well above normal temperatures continue with no rainfall in sight.

A fast moving pattern aloft will hardly allow the surface winds to
go light behind the latest front and surface ridge. Light westerly
winds will simply turn southerly again early this afternoon, with
some west wind blending from the mixed layer leading to another warm
afternoon. Wind increases over our Edwards Plateau counties should
be slow to get going, so we're not anticipating any significant
elevated fire weather pattern issues for late this afternoon or
evening save for a small part of northern Val Verde/Edwards
Counties. The high mixing and some partial heating contributions
from the westerly wind mixing from aloft, should push our max
temperatures to within a couple degrees of records once again.
Decoupling of winds tonight and dry air will cool temps quickly in
the evening and allow for closer-to-normal min temps tonight.

The next fire weather impacting disturbance will arrive Friday
morning and could start picking up the wind gusts before noon, but
it's lifting motion in the afternoon might give us the highest gusts
shortly after 17Z over the Edwards Plateau and northern Hill
Country. We would think this to be another likely case for a wind
advisory, but with areas closer to the escarpment expected to be
less connected to the mid level jet streak wrapping around the mid-
level low. By 00Z Saturday the strongest mid level winds over the
higher terrain should be gone but some fire weather concerns may
linger into the early evening, especially in light of the later
mixing hours and sunset due to CDT.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 252 AM CDT Thu Mar 13 2025

Key Messages:

- Critical fire weather on Saturday with strong winds

- Slightly cooler this weekend; warms up early next week

- Lack of rain continues; Additional fire weather next week

A secondary upper level disturbance advancing into Central Texas
Friday night into Saturday morning will help to push the Pacific
front through the rest of the region by sunrise. Some of the
guidance continues to suggest some showers possibly developing
across our east-northeastern most counties Saturday morning. The
atmospheric column shows that the moisture that generates this
potential activity originates from the mid-levels at or above the
750 mb level. A very dry sub-layer will exist below this level.
Outside from a few sprinkles reaching the ground, most of the
activity will remain as virga. Saturday will trend cooler in the
post-frontal airmass with daytime highs in the 70s and low 80s
across most locations. Despite the slightly cooler air, mixing
heights do reach high enough to tap into higher winds aloft with
daytime heating to result in another breezy to windy day over the
entirety of South-Central Texas. Sustained west-northwest winds
between 20 to 30 mph are forecast with gusts as high as 40 to 45
mph. A wind Advisory may be needed. Low humidity will result in
another round of critical fire weather across the region. More
specifics can be found in the fire weather discussion below.

Winds weaken Saturday night into Sunday as surface high pressure
settles across the region and with weak ridging moving into the
region aloft behind the exiting storm system. The temperatures
remain slightly cooler from Sunday into early Monday with the
afternoon highs in the mid to upper 70s and low 80s across most
locations. Overnight lows also dip into the 40s for areas during
both Sunday and Monday mornings. Fire weather concerns do lower
Sunday but there still may be enough overlap of winds and low
humidities from the Rio Grande into the Edwards Plateau for an
elevated threat.

Surface high pressure slides to the east into Monday and it will
result in returning southerly flow, which will increase into and
through the afternoon. The moisture recovery will be slow and
delayed and this will result in the potential for additional
elevated fire weather. A region of critical fire weather will be
possible along the Rio Grande into the Edwards Plateau where
humidities are lowest. A breezy southerly flow continues into the
day on Tuesday as well. While humidity levels recover over some
locations, there will still remain a concern for elevated fire
weather, especially out west and across the Hill Country. Area
temperatures warm in response to the southerly flow from Monday
through early Wednesday as well. The afternoon highs on Tuesday
climb back from the mid to upper 80s to the low to mid 90s while
overnight lows entering Wednesday only bottom out in the mid to
upper 50s and low 60s.

Medium range guidance is indicating that another storm system is
forecast to pass north of the region through the middle of next
week. This could send the next cold front to the area sometime
Wednesday. The front would likely bring some renewed north to
northwest breezes and a drier, slightly cooler airmass into the
region. This would at least maintain but could increase concerns
regarding fire weather across the region. Otherwise, rain still
remains unlikely through this time frame.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Mar 13 2025

VFR conditions will prevail through the afternoon and evening across
South-Central Texas with high cirrus streaming through the region.
Low stratus is forecast to develop across the Coastal Plains 05Z-10Z
Friday and may briefly impact the I-35 corridor 11Z-13Z, before
mixing out. IFR to MVFR ceilings are forecast with this stratus.
Winds generally SW around 5-10KT this afternoon, turning SE along the
Rio Grande mid afternoon and S to SE along the I-35 corridor and
Coastal Plains early evening. Gusty W to NW winds are forecast to
develop 15Z-18Z Friday and continue Friday afternoon, behind a
dryline and Pacific cold front. Wind gusts around 20-25KT are
forecast along the I-35 corridor at AUS/SAT and Rio Grande at DRT,
and between 25-35KT across the Hill Country from ECU-ERV-T82.

&&

.FIRE WEATHER...
Issued at 252 AM CDT Thu Mar 13 2025

- Fire Weather Watch for critical fire weather conditions Friday,
and a Fire Weather Watch is likely to be issued later today for
Saturday.

- Additional fire weather concerns into and through next week

Another dryline and Pacific cold front are forecast to enter the
area on Friday, with critical fire weather conditions likely along
and west of the I-35 corridor. Wind gusts between to 45 mph
coinciding with RH values of 8 to 18 percent are forecast Friday
afternoon along and west of the I-35 corridor, where a Fire Weather
Watch is now in effect.

Additional critical fire weather occurs Saturday across the area
following the Pacific front. West-northwest winds of 20 to 30 mph
with gusts up to 45 mph develop as a secondary axis of wind is
expected to shift south into the region. Similar to Friday, the
minimum relative humidity levels, will bottom out in the 8 to 18
percent range. A Fire Weather Watch will likely be issued into
Saturday later today. The winds decrease into Sunday before
southerly winds return and increase early next week. There will
remain enough overlap at times for portions of the area with the
winds and low humidity for the threat of additional elevated to
potentially critical fire weather through early next week. The
arrival of another front on Wednesday could continue or even
increase the fire weather threat midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  87  55  78 /   0   0  20   0
Austin Bergstrom Intl Airport  60  88  55  78 /   0   0  20   0
New Braunfels Muni Airport     59  90  54  80 /   0   0  10   0
Burnet Muni Airport            61  82  53  74 /   0   0  10   0
Del Rio Intl Airport           59  90  56  79 /   0   0   0   0
Georgetown Muni Airport        62  85  55  76 /   0   0  20   0
Hondo Muni Airport             57  89  55  78 /   0   0   0   0
San Marcos Muni Airport        58  89  54  78 /   0   0  20   0
La Grange - Fayette Regional   61  88  54  79 /   0   0  10   0
San Antonio Intl Airport       60  89  57  79 /   0   0  10   0
Stinson Muni Airport           60  90  58  80 /   0   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...

&&

Short-Term...18
Long-Term...Brady
Aviation...76

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:26 PM CDTSpecial Weather StatementEWXLee49 min
Mar 12, 7:42 PM CDTSpecial Weather StatementEWXFayette48 min
Mar 12, 7:50 PM CDTSevere Thunderstorm WarningEWXFayette, Lee30 min
Mar 12, 7:58 PM CDTSpecial Weather StatementEWXFayette47 min
Mar 13, 7:17 AM CDTDense Fog AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more3 hr
Mar 13, 1:17 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more25 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.